Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 9, 2011, 9:39 AM CDT for Harrison County, Pottawattamie County, Shelby County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 9:39 AM CDT (14:39 UTC)
- Expired
- Jun 9, 2011, 10:07 AM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harrison County, IA, Pottawattamie County, IA, Shelby County, IA
The radar
The Omaha radar (KOAX), 73 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:58 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 2:58 AM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 AM CDT THU JUN 9 2011 .DISCUSSION...TODAY THROUGH SATURDAY NIGHT ELEVATED CONVECTION BEGINNING TO LIGHT UP THIS MORNING ALONG THE I-80 CORRIDOR WITHIN AREA OF DEEP MOISTURE CONVERGENCE ASSOCIATED WITH WELL DEFINED AND VERY SLOW MOVING COLD FRONT EXTENDING FROM ERN IA TO SWRN KS. THE BIG QUESTION IS HOW THIS SFC FRONT WILL MEANDER OVER THE NEXT 48HRS OR SO GIVEN THAN THE MODELS ARE ADVERTISING THE UPPER JET WILL FOR THE MOST PART REMAIN ORIENTED SW-NE OVER THE CNTRL PLAINS. ALTHOUGH NAM AND GFS NOT SHOWING THIS...LATEST 3KM-HRRR AND RUC13 ARE INDICATING THE FRONT WILL SLOW DOWN AND HANG IN THE VICINITY OF THE SRN CWA THRU LATE THIS MORNING...THEN LIFT BACK NORTH THIS AFTERNOON AS SFC LOW PRESSURE CIRCULATION PUSHES INTO CNTRL KS. THRU TONIGHT THEN...EXPECT SHORTWAVE/VORT MAX MOVING ACROSS THE DAKOTAS WILL NUDGE SFC BNDRY BACK SOUTH AND INDUCE ADDITIONAL CONVECTION ALONG CONVERGENT ZONE IN MOIST/UNSTABLE ENVIRONMENT. BULK OF COLD AIR ADVECTION THEN FILTERS INTO THE CNTRL PLAINS ON FRIDAY WITH MODELS ADVERTISING MOISTURE POOLING/DESTABILIZATION OVER THE SRN CWA IN THE AFTN. SEVERE POTENTIAL APPEARS TO BE SOUTH OF THE CWA...BUT CANNOT DISCOUNT STRONG STORMS DEVELOPING SOUTH OF I-80. DRY AND UNSEASONABLY COOL THEN ON SATURDAY AS SFC HIGH PRESSURE PREVAILS OVER THE REGION. OTHERWISE APPEARS TO BE A SLIGHT CHANCE FOR STORMS DEVELOPING ON THE WRN CWA PERIPHERY SATURDAY NIGHT WHEN INSTABILITY/LLVL MOISTURE AXIS SETS UP FROM KS INTO CNTRL NEB. THUS WILL INCLUDE SMALL OVERNIGHT POPS. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS SOMEWHAT COMPLICATED FORECAST SCENARIO FOR THE TAFS THIS PERIOD WITH UNCERTAINTIES REGARDING CONVECTION AND EXACTLY WHEN IT MIGHT AFFECT INDIVIDUAL TAF SITES. SCATTERED THUNDERSTORMS MOVING THROUGH THE I80 VICINITY EARLY THIS MORNING LOOKED LIKE IT INITIALLY COULD CLIP BOTH KLNK/KOMA ALTHOUGH NOW APPEARS IT MAY STAY TO THE NORTH...UNLESS NEW CONVECTION DEVELOPS. LATER ON...EXPECTING ADDITIONAL CONVECTION TO AFFECT KLNK/KOMA BY 10/00Z...AND POSSIBLY AT KOFK. ALSO WILL HAVE TO MONITOR FOR MVFR CEILINGS DEVELOPING BY 15-18Z...WITH NORTHEASTERLY WINDS AT 12 KNOTS SUSTAINED...WITH GUSTS UP TO 18-22 KNOTS. WALDO && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ090. &&
Hazardous weather outlook, Jun 9, 8:21 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 821 AM CDT THU JUN 9 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 821 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS THE OUTLOOK AREA. HAIL IS THE PRIMARY HAZARD THIS MORNING. POCKETS OF LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. THERE IS ANOTHER CHANCE FOR SEVERE STORMS LATER THIS AFTERNOON...WITH THE GREATEST CHANCE GENERALLY ALONG AND EAST OF HIGHWAY 77. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A SLOW MOVING COLD FRONT DROPPING INTO THE CENTRAL PLAINS WILL STALL JUST SOUTH OF THE OUTLOOK AREA THIS MORNING...THEN SLOWLY LIFT BACK NORTH LATER THIS AFTERNOON. THIS WILL BE THE PRIMARY FOCUS FOR AFTERNOON AND EARLY EVENING THUNDERSTORM DEVELOPMENT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...AS WELL AS SUNDAY THROUGH TUESDAY NIGHT. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS AFTERNOON AND EVENING FOR COUNTIES ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. KERN
In the hours before
Special weather statement, Jun 9, 3:58 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 358 AM CDT THU JUN 9 2011 IAZ069-090945- POTTAWATTAMIE IA- 358 AM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN POTTAWATTAMIE COUNTY UNTIL 445 AM CDT... AT 353 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MACEDONIA...OR 33 MILES EAST OF OMAHA... MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN POTTAWATTAMIE COUNTY. DEWALD
Local storm report, Jun 9, 6:16 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
616 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL STANTON 40.98N 95.10W
06/09/2011 E1.00 INCH MONTGOMERY IA PUBLIC
LATE REPORT. FROM STORMS THAT MOVED THROUGH IN THE MIDDLE
OF THE NIGHT.
&&
VDEWALDSpecial weather statement, Jun 9, 7:57 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 757 AM CDT THU JUN 9 2011 NEZ043-044-050-051-091345- BUTLER NE-COLFAX NE-DODGE NE-SAUNDERS NE- 757 AM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR SAUNDERS...SOUTHWESTERN DODGE... SOUTHERN COLFAX AND NORTHERN BUTLER COUNTIES UNTIL 845 AM CDT... AT 757 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLWOOD TO WESTON...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WAHOO... PRAGUE... SCHUYLER... CEDAR BLUFFS... NORTH BEND... OCTAVIA... RICHLAND... ABIE... MALMO... LINWOOD... COLON... ROGERS... MORSE BLUFF... 9 MILES NORTH OF SCHUYLER... LESHARA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DEWALD
Special weather statement, Jun 9, 9:19 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 919 AM CDT THU JUN 9 2011 IAZ043-055-056-069-NEZ034-045-052-091500- BURT NE-DOUGLAS NE-HARRISON IA-MONONA IA-POTTAWATTAMIE IA-SHELBY IA-WASHINGTON NE- 919 AM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN WASHINGTON...DOUGLAS... BURT...HARRISON...MONONA...POTTAWATTAMIE AND SOUTHWESTERN SHELBY COUNTIES UNTIL 1000 AM CDT... AT 918 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF LYONS TO 5 MILES NORTHEAST OF COUNCIL BLUFFS...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MODALE... MISSOURI VALLEY... TREYNOR... MONDAMIN... DECATUR... UNDERWOOD... LOGAN... PISGAH... ONAWA... MINDEN... OAKLAND... PERSIA... MOORHEAD... SHELBY... MCCLELLAND... PELICAN POINT STATE RECREATION AREA... LITTLE SIOUX... MAGNOLIA... LEWIS AND CLARK STATE PARK... BLENCOE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:03 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 42 min |
| Jun 9, 11:46 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge | 44 min |
| Jun 9, 3:31 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.